Discussions that mention paxil

Weight Loss board


Newlwedgurl...

My Beautiful drop dead gorgous SKINNY hairstylist was on Zoloft (a year) for panic attacks and I watched how she gained weight. She too put on 20 pounds. She is on her feet allday, owns her salon, works out everyday, is a very busy woman and she too couldn't lose the weight while on Zoloft.

When I went on Paxil she warned me about weight gain. I thanked her and said well I'll be careful. I work out and I eat good. I'm laid off from work so I'm home all day and either I'm cleaning, excerising, shopping, I am not sitting down all day watching TV. I get to watch what I eat..(I have all day to make my meals :) ) Well, sure enough, I too gained 15 or 20 pounds and I'm more depressed about the weight gain the the panic attacks I get!

Anyway, I feel your pain and totally understand how you feel! My hairstylist went off Zoloft 5 months ago and she is Looking Great Again! She did lose the weight, She changed her workout and increased her Cardio I believe.
By the way....I have an appoitment this morning for a haircut so I will ask her what she did. You have only been off the Zoloft for a few weeks right?
SO, please be patience...I know easier said then done...Keep doing what your doing in your day to day life and believe it will come off.

And I don't believe you gained the weight because your 24 or that you got married. Because Paxil made me gain weight, I truly believe the Zoloft is your issue with the weight gain too.

I'll be back on the boards later today after my haircut. :)
I personally was on Paxil, and had gained 30 pounds within a year. I too, was frusterated, 'cause I can't fit into my clothes, a full closet full. I lost 10 pounds when I went off Paxil. But now 2 months later...ewww... I'm in my 3rd day of trying "Body 4 Life"...haven't done any weight training, just the cardio, and trying to eat 6 meals a day. I am one, who is used to eating 1 big meal. I haven't lost any weight, not yet, but my pants are feeling loser in the waste and hips.

I personally will not try to go back on Paxil again, unless, my mind explodes, and I go to deep depression. The SSRI's do SLOW down your metabolism....almost to a hault. It takes time for your body to go back to normal.

I also got me a 'bowflex' but haven't had the time to use it yet...I'm taking Omega-3, Vit-E, Vit-C, B-complex....to help jump start my metabolism. The Omega's have helped with some of my joint pain, in my shoulder.

Hopefully this is a little information you can use.

Yvette
Quote from purrsia:
What I find so ironic is that most everyone that has posted about Zoloft has gained weight. I gained all my weight on Lexapro. I am now on Zoloft 150 mg. daily and I love it. I have been able to lose most of my weight, but I've kind of slacked off the last 2 weeks. It's so weird how different meds. act so different with other bodies. Once I stopped the Lexapro and started Zoloft, I lost 5 lbs. almost immediately. My appetite didn't change, but I think it was due to the metabolism. You need to find something that works with you or you completely off meds now? I've never heard of an antidepressant staying in your system for 2-4 months. I agree that there are sometimes bad withdrawls, but once thats over, your system should be clean.


Lexapro (and Paxil) is bad about weight gain as well. Yes, I am completely off of my meds now. I'm actually feeling better than I did when I was on it. How long has it been since you made the switch from Lexapro to Zoloft?? One of the recurring things that I found in my research was that many people initially lose weight with Zoloft (I did) but then begin a slow gaining process. Which is exactly what happened with me. It just snuck up out of nowhere and then it was impossible to get off!! I don't know....I've got to figure something out!
I am interested in the detoxing also. Been off Paxil for a couple of months, and am exercising, eating 6 mini meals per day. Only have lost maybe 2 pounds. I'm wondering if the detoxing would help my metabolism get back on track, so should I wait another 4 months to see what happens????

Yvette
once again newlywedgurl. I also wanted to tell you that anxiety disorders may possibly be brought on by thyroid disorders. And I have been on paxil (ssri also) for nearly 2 yrs also for gad, and I have no weight problems with it. Take care and good luck.
I'm in the, well, almost same boat as you are. I'm 5'2, weight of 160. (Dang, both my pregnancies weight was 165 :eek: :eek: :eek: ) Loosing weight was pretty easy for me, even after each pregnancy, but then I went on the SSRI, and it feels IMPOSSIBLE to loose weight. I'm not 24. But was taking Paxil, been off it a couple months, have been doing 20 - 30 minutes cardio 6x per week. Not loosing any weight. I don't want to buy new clothes, and am determine to fit back loosly into my closet full of clothes.

On another forum, it was suggested that I eat about 1500 calories, 6 mini meals per day. Each meal should consist of protien and carbs. REMEMBER SMALL PORTIONS. It will be very hard for me to eat 6 mini meals, so I'm planning on protien drinks to fill in for 3 of those meals. Also, one suggested that my metabolism hasn't sped back up (it is still in SLOW-POKE mode), because I haven't done any weight resistance/lifting training. They suggested 3x per week of cardio, 3x per week of weight resistance. Muscle burns...increasing your metabolism, as long as you are eating enough calories, and not starving your body.

I'm taking Omega-3, Vit E, Vit C, B-100's, multi vitamin/minerals...

Hope this info is helpful to you, haven't started the weight training, I still need to knock down a wall in our garage, to make room for the Bow Flex....

Yvette